Intermenstrual Bleeding

Intermenstrual bleeding or spotting is the abnormal vaginal bleeding seen between two menstrual periods. Some of the causes include stress, hormonal imbalance, implantation bleeding, miscarriage, cancer, infection, and vaginal dryness.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why is my period irregular after taking I-pill?

Query: Hi doctor, My regular period comes 24th of every month. I had taken I-pill on the 15 of last month and after that my period came on 24th. Again, I took I-pill on 28th and got period on 5th of this month. Now, again, I am bleeding in a gap of 10 days. Please advise whether it is normal or something s...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. After taking the second I-pill, the withdrawal bleed started on 5th, which again marked the onset of a fresh cycle. So, the next bleeding could have been due to an early ovulation and possibly an ovulation bleed. Also, sometimes intermenstrual bleeding is common to...  Read Full »

What causes intermenstrual bleeding?

Query: Hi doctor, I am 24 years old. I am not on any sort of birth control pills. I had a normal menstruation in the starting of this month and normal bleeding. After six to seven days, I started bleeding again. The bleeding was not very heavy, but lasted on and off for about six days. Now, after a gap o...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The intermenstrual bleeding that you are experiencing this cycle is likely to be due to progesterone deficiency during the luteal phase, which can be due to stress induced hormonal imbalance and leading to breakthrough bleeding. It is imperative for you to get a serum ...  Read Full »

Will it be effective if I took placebo a week before the first mini-pill?

Query: Hi doctor, I am switching from a combined pill to POPs. I am switching due to a history of chronic migraines and the estrogen in the combined pill was not helping my migraines. I was instructed to take the placebo pill a week before starting the POPs, so I did. But now, after taking the first mini p...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The idea is if you are switching from combined pills then during the placebo week you should be getting a withdrawal bleed. It shall indicate the start of a fresh cycle and then from day 2 of your cycle you can easily start your mini-pill pack (Progesterone pills)....  Read Full »

Do you usually have spotting after taking emergency contraceptive pills?

Query: Hello doctor, I have been sexually active since four months. We initially did not use protection. In order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotting arou...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So you may have these type of bleeding disturbances for a few more weeks. Just relax. This bleeding could be d...  Read Full »

Can reproductive cancer cause abnormal vaginal cancer?

Query: Hi doctor, I have been bleeding heavily from my vagina for past five days. It only happens when I either open my bowel or while urinating. I put in a tampon to confirm that the bleeding is coming from my vagina and not from rectum. When I am not using the bathroom there is no bleeding and no blood o...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com I believe this is the first episode of heavy intermenstrual bleeding or polymenorrhagia for you and during the mid cycle. The most likely cause for the same can be irregular shedding which can occur in case of ER estrogen excess or progesterone deficiency where endom...  Read Full »

What causes bleeding in between periods?

Query: Hello doctor, My fiancee has had a weird in-between period thing for about a week, and this just about a week ago. She had very slight bleeding for about a week with red to dark red to pink and sometimes brown. She had constant cramps for nine days during this as well. A week later her period is su...  Read Full »


Dr. Alison A. Rodriguez

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Any type of hormonal contraception may cause irregular bleeding that can be unpredictable in nature. If a birth control method is changed or if pills are missed, unscheduled bleeding can also occur. All birth control methods can fail, even with perfect use and unusua...  Read Full »

Is my body pain due to low Hb count?

Query: Hello doctor, Today I checked my Hb count and it is only 11.8. For the past two months, I have been getting blood spots after the 10th day of my periods along with discharge. Is there any problem? I can also feel some body pain. Is it because of the low Hb count? My height is 5'9" and I weigh 76kg...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Hemoglobin (Hb) of 11.8 g/dL can be considered as not too low. Just occasional spotting after periods should not reduce your Hb (if it was higher than 12 g/dL previously). Regarding your symptoms of body pain, it depends on what was your Hb level previously. If it has r...  Read Full »

Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So, you may have these types of few abnormal bleeding for the following few weeks. Now, the intermenstrual ble...  Read Full »

Could vaginal brown discharge be a sign of cervical cancer?

Query: Hi doctor, I am 22 years old and I am sexually active for about four years now. For some 2 to 2.5 years, I am getting an occasional brown vaginal discharge, when I masturbate. Not a lot, just enough to cover my fingers. It does not happen all the time. There is no other pain or symptom associated w...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The dark brown vaginal discharge that you are experiencing, especially after masturbation and usually in the second half of the cycle is often due to luteal phase defect which indicates progesterone deficiency. So, it is suggested that you should get your serum prog...  Read Full »

My fiancee has intermenstrual bleeding and spotting. Is it a side effect of Provera?

Query: Hello doctor, My fiancee has a history of irregular periods, and her periods gets delayed every month. Recently, her period got delayed for two weeks, so she took Provera for five days. After the second day of stopping Provera, she got her periods. On the second day of her bleeding, we got sexually ...  Read Full »


Dr. Garima Sawhney

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. There is very less chance of conceiving when a female is menstruating. In your case, there was no intercourse, so the chances are very less. But, we need to know the reason for spotting: Some hormonal imbalance. PCOD (polycystic ovary disease). Pregnancy, wh...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.